Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Cillian Cillan

4 Months Into Treatment - Sudden Turn For The Worse

Recommended Posts

I've been using tretinoin (0.025%) and doxycycline for four months now in response to some moderate acne I started getting around my 24th birthday (earlier this year). Two months ago, I started taking a generic form of the birth control Yaz (Vestura) as well. I started to see a dramatic improvement about two weeks ago, but in the last few days, things have taken a sudden decided turn for the worse. I am seeing cysts of a size I haven't experienced since around when I started treatment, including some on my forehead, which significantly cleared up before the rest of my skin (a few months ago).

Has anyone else ever experienced anything like this? I just saw my dermatologist last Monday and he was thrilled at how much better I looked than I had 8 weeks before, and was telling me he was pretty sure I'd found the ideal treatment. Just last week, I had maybe one or two active pimples - now it's more like a dozen all over again. Any advice or thoughts on this would be greatly appreciated!

Share this post


Link to post
Share on other sites

I though Yaz was in the middle of a lawsuit for injuring or killing people?

The break out might be related to a number of things, Hormones, food, ect

I wouldn't throw in the towel on your treatment just yet. Something might have just set it off.

Give it a week or two to see if things get better. Also think of anything you might have changed \in your life that may have

triggered the break out. You had a milkshake and you don't normally drink milk, change in fabric softener.. things like that

Share this post


Link to post
Share on other sites

I would get off Yaz and get on spironolactone. I knew a girl who got a pulmonary embolism from Yaz...and she was only 23 years old with no family history of blood clots. Yaz has been sued several times...

Share this post


Link to post
Share on other sites

I would get off Yaz and get on spironolactone. I knew a girl who got a pulmonary embolism from Yaz...and she was only 23 years old with no family history of blood clots. Yaz has been sued several times...

I though I heard something about Yaz getting sued.

Share this post


Link to post
Share on other sites

I had a pretty lengthy conversation with my gynecologist about Yaz and she explained to me that the reason why all of this fervor has surrounded it lately is that the rate of blood clots in women who use it has increased from 1 in 1,000 to 2 in 1,000. It's the only birth control pill I've ever used that hasn't given me horrendous mood swings or weight gain, and I'm reasonably positive that my current case of acne was triggered by me going off it a few months ago.

That being said, I didn't want to go back on it especially - I just did because my dermatologist said it was the only thing he could think of that would help me aside from Accutane. I just read about spironolactone, though, and it sounds like it's worth a shot - I do think my acne is purely hormonal. I'll be going to a different doctor because I'm moving across country in a few weeks. Anyone have any more specific info or success stories about spironolactone?

Share this post


Link to post
Share on other sites

There are two forums here that have a lot of spiro threads. The "Hormonal / BCP Treatments" and the " Hormonal / BCP Logs". They are sub categories under Personal Logs and Prescription Medications.

Basically spiro mutes your androgen receptors so they can't create acne. Hormonal acne seems to be related to excess androgenic activity. Birth control clears acne by giving you doses of hormones...e.g. more estrogen. Spiro just mutes the excess activity you already have.

Like birth control, it only works for as long as you're on it, but it is a lot milder than birth control. There have been studies done showing that spiro is pretty safe to be on long-term. Since it only affects androgen receptors specifically, it's not going to change your entire hormone composition and give you mood swings and such.

It does take about 3-4 months to see results. Like any hormone treatment, it takes time.

Many women find that 100mg a day is their magic number for acne. You need to work up to that dose gradually over a few weeks.

Edited by Green Gables

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×